Vol. 71, No. 2, 1977

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Maximal subgroups and automorphisms of Chevalley groups

N. Burgoyne, Robert L. Griess, Jr. and Richard Lyons

Vol. 71 (1977), No. 2, 365–403
Abstract

We study outer automorphisms α of a finite Chevalley type group K and show that under certain conditions CK(α) is a maximal subgroup of K.

Mathematical Subject Classification 2000
Primary: 20G40
Milestones
Received: 14 April 1976
Revised: 14 December 1976
Published: 1 August 1977
Authors
N. Burgoyne
Robert L. Griess, Jr.
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor MI 48109-1043
United States
Richard Lyons
Department of Mathematics
Rutgers University
110 Frelinghuysen Road
Piscataway NJ 08854
United States